MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134801
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On 10-apr-2025, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool smarttouch sf which had a foreign material in the connector section which was introduced into the sterile field.It was initially reported by the customer that at the time of opening the catheter, there was a foreign object in the cable connection area, preventing the catheter from being connected to the cable.The issue was resolved by replacing the smart touch sf catheter and the cable.The procedure was completed without patient's consequence as the device was not used on the patient.The customer's reported foreign material in the connection port was not considered to be mdr reportable since the potential risk that it could cause or contribute to a serious injury or death to the operator or patient is remote.On 24-apr-2025, additional information was received indicating the device was actually introduced into the sterile field and was connected to a catheter at the feet side of the patient who was covered with a drape.Based on this new information, the event was reassessed as an mdr reportable malfunction.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool smarttouch sf which had a foreign material in the connector section which was introduced into the sterile field.It was initially reported by the customer that at the time of opening the catheter, there was a foreign object in the cable connection area, preventing the catheter from being connected to the cable.The issue was resolved by replacing the smart touch sf catheter and the cable.The procedure was completed without patient's consequence as the device was not used on the patient.The device was actually introduced into the sterile field and was connected to a catheter at the feet side of the patient who was covered with a drape.Device evaluation details: the device was returned to johnson & johnson medtech for evaluation.Visual inspection and deflection test of the returned device were performed following johnson & johnson medtech procedures.Visual analysis revealed foreign material in the connector area.The particle found in the catheter connector was made of polyurethane (pu), a material used during the assembly process.The exact root cause of the reported issue could not be determined.An awareness session was performed with manufacturing to avoid this issue.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The foreign material issue reported by the customer was confirmed.The instruction for use contain the following recommendations: using aseptic technique, remove the catheter from the package and place it in a sterile work area.Inspect the catheter carefully for electrode integrity and overall condition; the sterile packaging and catheter should be inspected prior to use.Do not use the catheter if the packaging or catheter appears damaged.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22054427
Report Number2029046-2025-01640
Device Sequence Number15219396
Product Code LPB
UDI-Device Identifier10846835010145
UDI-Public(01)10846835010145(17)251107(10)30916774L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2025
Device Catalogue NumberD134801
Device Lot Number30916774L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer07/23/2025
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN CABLE.
Patient SexUnknown